Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 8, 2006, 3:14 PM MST. It took effect at Mar 9, 2006, 5:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 3:14 PM MST (22:14 UTC)
- In effect from
- Mar 9, 2006, 5:00 AM MST
- Expired
- Mar 9, 2006, 3:19 PM MST
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 082214 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 314 PM MST WED MAR 8 2006 ...STRONG COLD FRONT BRINGING WIND AND SNOW TO CENTRAL AND EASTERN IDAHO... .A POWERFUL STORM COMING IN FROM THE PACIFIC WILL BRING 30 TO 40 MILE AN HOUR WINDS TO THE EASTERN MAGIC VALLEY...SNAKE RIVER PLAIN...AND MOUNTAINS OF EASTERN IDAHO BY EARLY THURSDAY MORNING. EXPECT A LIGHT TO MODERATE ACCUMULATION OF SNOW TO DEVELOP DURING THE EVENING TONIGHT AND CONTINUE AT LEAST THROUGH NOON TOMORROW. CONDITIONS WILL CLEAR AND WINDS SLACKEN FROM WEST TO EAST DURING THE THURSDAY MID TO LATE AFTERNOON HOURS. IDZ017-020-021-091015- /O.NEW.KPIH.WI.Y.0004.060309T1200Z-060310T0100Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 314 PM MST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST THURSDAY. A PACIFIC STORM WILL BE BRINGING STRONG WINDS TO THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN. EXPECT WINDS OF 30 TO 40 MPH TO START DURING THE EARLY MORNING HOURS AND SHOULD LAST THROUGH THE MID TO LATE AFTERNOON. WINDS OF THIS STRENGTH CAN BRING DOWN TREES WITH POOR ROOT SYSTEMS AND POWER LINES. EXPECT TEMPORARY POWER OUTAGES ONCE THE WINDS INCREASE THURSDAY MORNING. WINDS WILL DECREASE FROM WEST TO EAST ACROSS THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KPIH 090456 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 956 PM MST WED MAR 8 2006 ...STRONG COLD FRONT BRINGING WIND AND SNOW TO CENTRAL AND EASTERN IDAHO... .A POWERFUL STORM COMING IN FROM THE PACIFIC WILL BRING 30 TO 40 MILE AN HOUR WINDS TO THE EASTERN MAGIC VALLEY...SNAKE RIVER PLAIN...AND MOUNTAINS OF EASTERN IDAHO BY EARLY THURSDAY MORNING. EXPECT A LIGHT TO MODERATE ACCUMULATION OF SNOW TO DEVELOP DURING THE EVENING TONIGHT AND CONTINUE AT LEAST THROUGH NOON TOMORROW. CONDITIONS WILL CLEAR AND WINDS SLACKEN FROM WEST TO EAST DURING THURSDAY EVENING. IDZ017-020-021-091800- /O.CON.KPIH.WI.Y.0004.060309T1200Z-060310T0100Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 956 PM MST WED MAR 8 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM MST THURSDAY... A PACIFIC STORM WILL BRING STRONG WINDS TO THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN THURSDAY. EXPECT WINDS OF 30 TO 40 MPH TO START DURING THE EARLY MORNING HOURS AND CONTINUE THROUGH LATE AFTERNOON BEFORE GRADUALLY DIMINISHING. MOTORISTS SHOULD REMAIN ALERT TO SUDDEN GUSTS OF WIND AND EXERCISE CAUTION BY SLOWING DOWN. $$
000 WWUS75 KPIH 091015 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MST THU MAR 9 2006 ...STRONG COLD FRONT BRINGING WIND AND SNOW TO CENTRAL AND EASTERN IDAHO... IDZ017-020-021-100100- /O.CON.KPIH.WI.Y.0004.060309T1200Z-060310T0100Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 315 AM MST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS TO THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN TODAY. SUSTAINED WINDS OF 30 TO 40 MPH WILL BE COMMON WITH FREQUENT GUSTS AROUND 50 MPH. THE WINDS ARE EXPECTED TO BEGIN DECREASING LATE THIS AFTERNOON...AND SHOULD DROP OFF RAPIDLY AROUND SUNSET. MOTORISTS SHOULD REMAIN ALERT TO SUDDEN GUSTS OF WIND AND EXERCISE CAUTION BY SLOWING DOWN. $$
000 WWUS75 KPIH 092219 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 319 PM MST THU MAR 9 2006 IDZ017-020-021-092330- /O.CAN.KPIH.WI.Y.0004.000000T0000Z-060310T0100Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 319 PM MST THU MAR 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE GRADUALLY WEAKENED THIS AFTERNOON...AND WILL CONTINUE TO DIMINISH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:38 AM MST, 12 hours 36 minutes earlier.
Area forecast discussion, Mar 8, 2:38 AM MST, 12 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 238 AM MST WED MAR 8 2006 .SHORT TERM...TODAY THROUGH SATURDAY. NORTHERN BRANCH UPPER TROUGH NOW OVER THE SNAKE PLAIN WILL EXIT THE AREA BY AROUND 18Z. NOT MUCH PRECIP LEFT WITH THE WAVE BUT STRATUS IS EVIDENT ALONG THE SNAKE RIVER FROM KRXE TO KJER. HAVE ADDED SOME PATCHY FOG THIS MORNING. STRATUS DECK WILL REMAIN THROUGH 18Z FOLLOWED BY SOME DISSIPATION DURING THE AFTERNOON HOURS. WEAK/DIRTY TRANSITORY RIDGE MOVES ACROSS THE AREA LATE THIS AFT/EVE...AHEAD OF THE NEXT SYSTEM SLATED FOR LATE TONIGHT AND THURSDAY. WACHTER WIND SCHEME CONTINUES TO SHOW A SOLID WIND ADVISORY FOR ZONES 17/21 ON THURSDAY. WILL LET DAYSHIFT ADDRESS THIS ISSUE LATER TODAY. FROPA SCHEDULED AROUND 12Z THU IN THE SNAKE PLAIN WITH THE BEST SHOT OF PRECIP BETWEEN 06Z TONIGHT THROUGH 18Z THURSDAY. H7 WINDS OF 30 TO 40KT WILL MIX DOWN QUICKLY WITH THE ONSET OF COLD AIR ADVECTION ONCE THE SFC-H7 FRONTS MOVE THROUGH...WHICH IS RIGHT AFTER 12Z. SNOWSHOWERS WILL DEVELOP FROM WEST TO EAST OVERNIGHT AND CONTINUE THROUGH THURSDAY. A COUPLE OF INCHES ARE EXPECTED IN THE SNAKE PLAIN...NOT JUST THE MOUNTAINS THIS TIME. SEE THE LATEST ZFP FOR SPECIFICS. AS MENTIONED ABOVE...WINDY ON THURSDAY WITH MUCH COLDER TEMPS. AREA REMAINS COLD AND UNSTABLE ON FRIDAY AND SATURDAY WITH DECENT H85-H7 LAPSE RATES RESULTING IN A CONTINUED THREAT OF SNOWSHOWERS...MAINLY IN THE AFT/EVE. SIMOSKO .LONG TERM....SATURDAY NIGHT THROUGH WEDNESDAY. LITTLE OR NO CHANGES MADE TO FORECAST DURING THIS PERIOD. MODELS REMAIN IN GOOD AGREEMENT THROUGH MOST OF PERIOD WITH LARGE DEEP TROF CENTERED OVER WESTERN U.S. CONDITIONS REMAIN UNSETTLED THROUGH MONDAY THUS CONTINUED BROADBRUSH CHANCE POPS. MODELS BEGIN TO DEVIATE BY TUESDAY. GFS HAS WEAKENED LARGE UPPER LOW AND PUSHED IT EAST WITH REINFORCING WAVE DROPPING OUT OF CANADA ON TUESDAY. EC IN FAVOR OF DEVELOPING SPLIT FLOW WITH RIDGE NOSING INTO GREAT BASIN. DUE TO UNCERTAINTY IN TIMING AND METHOD OF PATTERN CHANGE...OPTED TO KEEP BROADBRUSH POPS THROUGH DAY8 FOR NOW. DMH && .AVIATION...WIDELY VARYING CONDITIONS OVER EAST IDAHO THIS MORNING. VFR CONDITIONS LOOK TO PERSIST THROUGH CENTRAL MTNS...WESTERN HALF OF UPPER SNAKE VALLEY...AND WESTERN PORTION TWBRT 345 ALTHOUGH ISOLATED TO SCATTERED SNOW SHOWERS WILL PRODUCE LOCAL MVFR OR IFR CEILINGS. THROUGH EASTERN HALF OF UPPER SNAKE VALLEY MAINLY ALONG SNAKE RIVER AND EASTWARD THROUGH HIGHLANDS AND TWBRTS 343 AND 344...WIDESPREAD MVFR WITH AREAS OF IFR WILL CONTINUE THROUGH MORNING UNDER STRATUS. ALONG SNAKE RIVER...SOME POCKETS OF LIFR ARE POSSIBLE. DMH && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 8, 4:00 AM MST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MST WED MAR 8 2006 IDZ017>025-031-032-091300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL APPROACH EASTERN IDAHO AFTER MIDNIGHT TONIGHT INTO THURSDAY MORNING. SNOW WILL DEVELOP ALONG AND AHEAD OF THE FRONT NETTING ACCUMULATIONS OF 1 TO 2 INCHES IN THE SNAKE PLAIN AND 3 TO 6 INCHES FOR THE MOUNTAINS LATE TONIGHT INTO THURSDAY. STRONG WINDS WILL ALSO BE A CONCERN FOR THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY WHERE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY THURSDAY MORNING AND CONTINUE INTO THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A WIND ADVISORY OR POSSIBLY A HIGH WIND WATCH MAY BE NEEDED ON THURSDAY AS STRONG WINDS MOVE THROUGH THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. WINDS WILL DIMINISH BY THURSDAY EVENING. SCATTERED SNOWSHOWERS WILL CONTINUE FOR FRIDAY AND THROUGH THE EXTENDED. MINIMAL ACCUMULATIONS CAN BE ANTICIPATED DURING THIS PERIOD WITH TEMPERATURES WELL BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.